Alert archive / Idaho / Tornado Warnings in 2019
Tornado Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this tornado warning at Jun 2, 2019, 4:00 PM MDT for Bingham County, Bonneville County, Idaho. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2019, 4:00 PM MDT (22:00 UTC)
- Expired
- Jun 2, 2019, 4:30 PM MDT
- In force
- 30 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Bingham County, ID, Bonneville County, ID
The radar
The Pocatello radar (KSFX), 79 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 4:00 PM MDT | TORNADO | 3 S Bone, ID | VIEWED FROM IDAHO FALLS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.0 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
846
WFUS55 KPIH 022200
TORPIH
IDC011-019-022230-
/O.NEW.KPIH.TO.W.0001.190602T2200Z-190602T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Pocatello ID
400 PM MDT Sun Jun 2 2019
The National Weather Service in Pocatello has issued a
* Tornado Warning for...
Central Bonneville County in southeastern Idaho...
East central Bingham County in southeastern Idaho...
* Until 430 PM MDT
* At 359 PM MDT, a severe thunderstorm capable of producing a tornado
was located near Bone or 16 miles east of Goshen, and is nearly
stationary.
HAZARD...Tornado.
SOURCE...Weather spotters reported funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Bone around 359 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4321 11166 4319 11184 4337 11195 4340 11159
TIME...MOT...LOC 2159Z 172DEG 0KT 4326 11176
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Huston2 follow-up statements
929
WWUS55 KPIH 022218
SVSPIH
Severe Weather Statement
National Weather Service Pocatello ID
418 PM MDT Sun Jun 2 2019
IDC011-019-022230-
/O.CON.KPIH.TO.W.0001.000000T0000Z-190602T2230Z/
Bonneville ID-Bingham ID-
418 PM MDT Sun Jun 2 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR CENTRAL
BONNEVILLE AND EAST CENTRAL BINGHAM COUNTIES...
At 418 PM MDT, a severe thunderstorm capable of producing a tornado
was located near Bone or 16 miles east of Goshen, and is nearly
stationary.
HAZARD...Tornado.
SOURCE...Weather spotters reported a funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Bone around 418 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 4321 11166 4319 11184 4337 11195 4340 11159
TIME...MOT...LOC 2218Z 172DEG 0KT 4326 11176
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Huston024
WWUS55 KPIH 022227
SVSPIH
Severe Weather Statement
National Weather Service Pocatello ID
427 PM MDT Sun Jun 2 2019
IDC011-019-022236-
/O.EXP.KPIH.TO.W.0001.000000T0000Z-190602T2230Z/
Bonneville ID-Bingham ID-
427 PM MDT Sun Jun 2 2019
...THE TORNADO WARNING FOR CENTRAL BONNEVILLE AND EAST CENTRAL
BINGHAM COUNTIES WILL EXPIRE AT 430 PM MDT...
The storm near Bone which prompted the warning has weakened below
severe limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Pocatello.
LAT...LON 4321 11166 4319 11184 4337 11195 4340 11159
TIME...MOT...LOC 2226Z 172DEG 0KT 4326 11176
$$
HustonWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this tornado warning went out at Jun 2, 1:58 PM MDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 2, 1:58 PM MDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 158 PM MDT Sun Jun 2 2019 .SHORT TERM...Tonight through Monday night. A low pressure system over southern CA/NV will gradually move east over the next 48 hours into Arizona. Isolated to scattered afternoon are once again possible this evening and Monday afternoon/evening. There is a marginal risk for severe thunderstorms across portions of extreme southeast Idaho where steeper mid level lapse rates exist. Gusty winds and hail remain the most likely threats. Brief heavy downpours are likely as well given the slow movement of these storms. Valle .LONG TERM...Tuesday through next Sunday. The forecast for the middle and end of the week hasn't changed too much. Showers and storms are still expected Tuesday along/east of I-15 as well as from Monida down to near Mackay, as well as a few lingering west along the Utah border toward City of Rocks. It looks like a small break until later Wednesday, when a few showers and storms are expected across the mountains although we may not see much across the Sawtooths and Lost River Range. Things being to crank up Thursday afternoon across central and eastern Idaho. This might actually be a day we need to worry about strong to severe storms across the area. Conditions could be ideal, depending on timing eventually works out, for decent storms later in the day. Friday and Saturday look to be colder and showery, with little to no thunder development on tap. We should also see some decent winds with the front Thursday and Friday across our area, even outside of showers or storms. We are still looking at highs struggling to get out of the 50s on Saturday at lower elevations. Snow levels Saturday morning should bottom out around 6000-6500ft in the central mountains and around 7000-7500ft along the Wyoming border...popping up to 7000-8000ft in the afternoon. Yes, we did say snow for early June. The models get out of alignment quickly on Sunday. The GFS remains on the fast side of getting the closed low out of our hair, while the ECMWF remains slower and keeps things pretty wet Sunday. That said, it is a touch quicker than 24 hours ago. The Blend of Models pretty much agrees with that scenario and tend to side with that forecast thinking in these situations. If we get any sort of warming on Sunday, it will only be a handful of degrees. Keyes && .AVIATION...Showers and thunderstorms once again have fired across eastern Idaho, especially the mountains. With weaker steering flow still in place, there won't be a ton of movement with things and may be more relying on storms developing on outflow as they "pop and drop". It also remains to be seen how much can remain intact once something tries to move out into the Snake Plain. Right now, we maintain VCTS at all TAF sites through this evening. Stronger storms could produce locally heavy rain, very small hail and maybe gusts around 30 mph. Otherwise, look for light winds overall and VFR weather. We could see some showers or storms linger overnight, but right now that will be something that will have be forecasted with shorter lead time just like the past couple of nights. More of the same is on tap tomorrow afternoon and evening. Keyes && .HYDROLOGY...Several days of rainfall along with snowmelt are producing high flows across the region. A flood warning continues for the Big Wood at Hailey where flood stage was reached. Expect the river to remain near or slightly above flood stage for much of the week. A new flood warning was issued for the Raft River where an upstream gauge went slightly above flood stage last night. This river will likely hover near flood stage for a few more days as well. Valle && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
In the hours before
Special weather statement, Jun 2, 1:10 PM MDT, 2 hours 50 minutes before
Special Weather Statement National Weather Service Pocatello ID 110 PM MDT Sun Jun 2 2019 IDZ060-061-022030- Bear Lake Valley ID-Bear River Range ID- 110 PM MDT Sun Jun 2 2019 ...Frequent lightning possible over northern Bear Lake... At 108 PM MDT, Doppler radar was tracking a thunderstorm over Laketown, moving north at 15 mph. When this storm reaches northern Bear Lake, frequent lightning, half inch hail and winds in excess of 30 mph will be possible. Locations impacted include... Bear Lake Idaho Portion, Saint Charles, Bloomington, Fish Haven and Minnetonka Cave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. If on or near Bear Lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4221 11156 4222 11119 4200 11121 4200 11152 TIME...MOT...LOC 1908Z 177DEG 14KT 4184 11136 Valle
Special weather statement, Jun 2, 3:19 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service Pocatello ID
319 PM MDT Sun Jun 2 2019
IDZ054>060-062-063-022215-
Eastern Magic Valley ID-Franklin/Eastern Oneida Region ID-
Bear River Range ID-Marsh and Arbon Highlands ID-Caribou Range ID-
Raft River Region ID-Southern Hills/Albion Mountains ID-
Blackfoot Mountains ID-Lower Snake River Plain ID-
319 PM MDT Sun Jun 2 2019
...BROAD AREA OF THUNDERSTORMS LIFTING NORTH THROUGH THE SOUTHERN
MOUNTAINS SPREADING INTO THE SOUTHERN SNAKE RIVER PLAIN AND EASTERN
MAGIC VALLEY BY AROUND 415 PM MDT...
At 316 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Star Valley Rest Area to 6
miles northeast of Lava Hot Springs to near Portneuf Gap to 10 miles
southeast of Rockland to 15 miles south of Cold Water Rest Area to 11
miles west of Oakley Reservoir. Movement was north at 15 mph.
Brief heavy rain, half inch hail, occasional lightning, and wind
gusts to 45 mph are possible with these storms as they move into the
southern Snake River Plain an eastern Magic Valley around 415 PM
MDT.
Locations impacted include...
Pocatello, Burley, Rupert, American Falls, Heyburn, Soda Springs,
McCammon, Lava Hot Springs, Malta, Blackfoot Reservoir, Wayan,
southern Lake Walcott, Neeley, Chesterfield Reservoir, Chubbuck,
Inkom, Oakley, Arimo, Declo and Rockland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4252 11227 4239 11278 4214 11426 4242 11425
4242 11407 4252 11406 4253 11393 4257 11393
4277 11291 4313 11221 4309 11179 4316 11104
4266 11105
TIME...MOT...LOC 2116Z 191DEG 12KT 4281 11108 4269 11192 4275 11232
4244 11277 4240 11305 4221 11416
HustonSpecial weather statement, Jun 2, 3:46 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service Pocatello ID
346 PM MDT Sun Jun 2 2019
IDZ053-054-058-062>065-022245-
Big Hole Mountains ID-Upper Snake River Plain ID-
Marsh and Arbon Highlands ID-Teton Valley ID-Caribou Range ID-
Blackfoot Mountains ID-Lower Snake River Plain ID-
346 PM MDT Sun Jun 2 2019
...THUNDERSTORMS NEAR BONE AND SWAN VALLEY LIFTING NORTH THROUGH 445
PM MDT...
At 343 PM MDT, Doppler radar was tracking developing thunderstorms
along a line extending from 9 miles northwest of Swan Valley to Bone.
Movement was north at 10 mph.
Brief moderate rain, occasional lightning, and wind gusts to 40 mph
are possible with these storms as they lift north toward Ririe
Reservoir into the northern Big Hole Mountains through 445 PM MDT.
If you are recreating on Ririe Reservoir, it might be a good time to
head for shore.
Locations impacted include...
Southern Idaho Falls, Swan Valley, Ririe Reservoir, Goshen, Ammon,
Iona, Ririe, Bone, Trail Creek Campground, Green Canyon Hot Springs
and Heise.
LAT...LON 4394 11139 4352 11198 4314 11219 4309 11179
4345 11132
TIME...MOT...LOC 2143Z 170DEG 11KT 4352 11146 4330 11177
HustonSpecial weather statement, Jun 2, 3:53 PM MDT, 7 minutes before
Special Weather Statement National Weather Service Pocatello ID 353 PM MDT Sun Jun 2 2019 IDZ051-052-022245- Arco/Mud Lake Desert ID-Shoshone/Lava Beds ID- 353 PM MDT Sun Jun 2 2019 ...WEAK THUNDERSTORMS SOUTH OF CRATERS OF THE MOON SLOWLY DEVELOPING AND LIFTING NORTH THROUGH 445 PM MDT... At 349 PM MDT, Doppler radar was tracking a thunderstorm 15 miles southeast of Craters Of The Moon, moving slowly north toward the park. Brief moderate rain, occasional lightning, and wind gusts to 40 mph are possible with these storms as they lift north toward the park through 445 PM MDT. Locations impacted include... Craters Of The Moon. LAT...LON 4315 11324 4310 11347 4336 11359 4340 11322 TIME...MOT...LOC 2149Z 172DEG 4KT 4322 11338 Huston
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:08 PM MDT | Special Weather Statement | PIH | Power | 52 min |
| Jun 1, 7:05 PM MDT | Special Weather Statement | PIH | Butte | 55 min |
| Jun 1, 7:09 PM MDT | Special Weather Statement | PIH | Caribou | 51 min |
| Jun 2, 10:04 AM MDT | River Flood Warning | PIH | Cassia | 51 hr |
| Jun 2, 1:10 PM MDT | Special Weather Statement | PIH | Bear Lake | 80 min |
| Jun 2, 3:19 PM MDT | Special Weather Statement | PIH | Bannock, Caribou, Cassia, Power | 56 min |
| Jun 2, 3:46 PM MDT | Special Weather Statement | PIH | Bonneville | 59 min |
| Jun 2, 3:53 PM MDT | Special Weather Statement | PIH | Blaine | 52 min |
| Jun 2, 4:06 PM MDT | Tornado Warning | PIH | Bannock, Bingham, Caribou | 24 min |
| Jun 2, 4:12 PM MDT | Special Weather Statement | PIH | Power | 48 min |
| Jun 2, 4:38 PM MDT | Special Weather Statement | PIH | Butte | 52 min |
| Jun 2, 4:50 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville | 40 min |
| Jun 2, 5:19 PM MDT | Special Weather Statement | PIH | Teton | 41 min |
| Jun 2, 5:26 PM MDT | Special Weather Statement | PIH | Jefferson | 49 min |
| Jun 2, 5:42 PM MDT | Special Weather Statement | PIH | Franklin | 48 min |
Nearby
Tornado Warnings in Idaho, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.